Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

I feel like my doctor is the only one who understands...

Posted by on Mar. 6, 2013 at 1:28 PM
  • 9 Replies

That I'm med sensitive and treatment resistant.  I've been seeing her for over 3 years.  She has watched as she has put me on every psych med to try to stabilize my moods and reduce my anxiety, and seen the side effects I've had to deal with and has played the waiting game with me while we saw which meds simply did not have an effect on me.  She has actually red my histories and reports from docs before her too, and everything I've been through since I was 27 on all these meds, ECT, hospitalizations, respite stays...

My husband who is somewhat anti-med has been telling me to go  back on klonopin.  When I have told the people who know me well that I am weaning off meds they look scared.  That in itself makes me feel like a freak.

No one in my life seems to care that I have dealt with complex migraines, high blood pressure, edema, serious weight gain, tremors, hallucinations, med induced mania, and  more, all in the quest to try to make myself better.


I hate having bipolar I.  I hate having a mental illness. I hate that the meds never really worked. And I really just hate myself right now.

by on Mar. 6, 2013 at 1:28 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
rhodaj
by rho on Mar. 6, 2013 at 2:16 PM

 Val don't hate yourself. I understand you completly. People can't figure out why I have to take so many of the same meds a day when they come in xr. But my system absorbs them to fast. So if you ever need to chat just get ahol of me.

Tracys2
by Gold Member on Mar. 6, 2013 at 2:24 PM

I am also anti-med to some extent, both becaues I haven't seen benefits (this will be my 4th "type" and my last chance apart from scary thing slike MAOIs) and because of side-effects, though mine aren't as bad as yours. I do understand a bit.

I really like you, ande hope you get better.

leahbeah143
by Leah on Mar. 6, 2013 at 2:31 PM

 big hugs!

lyrick24
by Ruby Member on Mar. 6, 2013 at 2:31 PM

 im so sorry you are feeling so bad. i dont know what i would do if the meds didnt work for me. i feel your frustration and wish i knew something that could help you.

dizzy77702
by Silver Member on Mar. 6, 2013 at 4:35 PM
I also feel like you do, Meds don't really work for me and I've had pretty bad side effects from some of them. I've also tried ect but that just made things worse. I am now disabled but desperately want to feel better so I can go back to work. Right now I feel like nothing is working and no one can help me. I don't even feel like I can help myself most days. It's hard. If you ever need to talk I am here.
Posted on the NEW CafeMom Mobile
Letha
by Bronze Member on Mar. 6, 2013 at 4:47 PM
Don't hate yourself! I know it's hard having bipolar. I struggle every day with it and I'm on so many meds! My doc had to take me off of two meds cuz I was on to many! I have an over active liver so my meds process it faster. I rarely have side effects except feeling tired all the time. I've been going to my doc for over 3 yrs and I feel the same way he's the only one that understands me. My DF supports me and is there for me but doesn't completely understand what I actual go through. No one will unless they have what we have! I no it's a never ending battle but were here for ya so your not alone!
Posted on the NEW CafeMom Mobile
gonecrazi
by Silver Member on Mar. 6, 2013 at 4:50 PM

 (((HUGS))) Sorry you are feeling this way.

nai_ryoku
by on Mar. 7, 2013 at 7:24 AM

 I have this weird thing where if I come off a med for my overlooking it needing to be refilled or if there's an insurance issue and I get back on it, it's not really effective for me anymore. Been on a long hunt for an antidepressant to work as insurance quit paying for the one that DID work and finally found one I'm happy w/ but then got a rash and my psych is taking me off the mood stabilizer that I've been on for like 2 years and he said it can cause a disorder that you can become itchy and your skin can fall off. So now I have to wean off of that for "just in case". It gets aggravating. I remember having to come off Effexor and I did it the way my dr told me to and got so sick I had to get back on it and wean off it very tediously and I had brain shocks for like a month. But we have it and we trudge on through it for the sake of those who love us ;) Hang in there!

deltathree
by Gold Member on Mar. 7, 2013 at 11:54 AM

sorry - hugs

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)